Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 225, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 27, 2012, 4:28 PM CDT for Fannin County, Grayson County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2012, 4:28 PM CDT (21:28 UTC)
- Expired
- Jul 27, 2012, 4:52 PM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Fannin County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 150 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1680 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
676
WUUS54 KFWD 272128
SVRFWD
TXC147-181-272215-
/O.NEW.KFWD.SV.W.0225.120727T2128Z-120727T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT FRI JUL 27 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...
SOUTHEASTERN GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SAVOY...MOVING SOUTH AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITEWRIGHT AND TOM BEAN AROUND 515 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3374 9617 3337 9626 3348 9655 3370 9641
3371 9636 3370 9634 3372 9631
TIME...MOT...LOC 2128Z 022DEG 5KT 3358 9636
$$
82/JLD2 follow-up statements
853 WWUS54 KFWD 272142 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 442 PM CDT FRI JUL 27 2012 TXC147-181-272215- /O.CON.KFWD.SV.W.0225.000000T0000Z-120727T2215Z/ FANNIN TX-GRAYSON TX- 442 PM CDT FRI JUL 27 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN GRAYSON AND SOUTHWESTERN FANNIN COUNTIES... AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAVOY...MOVING SOUTH AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITEWRIGHT AROUND 455 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3365 9619 3337 9626 3348 9655 3370 9641 TIME...MOT...LOC 2142Z 348DEG 7KT 3355 9635 $$ 82/JLD
926 WWUS54 KFWD 272152 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 452 PM CDT FRI JUL 27 2012 TXC147-181-272202- /O.CAN.KFWD.SV.W.0225.000000T0000Z-120727T2215Z/ FANNIN TX-GRAYSON TX- 452 PM CDT FRI JUL 27 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRAYSON AND SOUTHWESTERN FANNIN COUNTIES IS CANCELLED... AT 452 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...ANOTHER STRONG STORM WAS QUICKLY DEVELOPING NEAR LUELLA AND TOM BEAN IN GRAYSON COUNTY. LAT...LON 3365 9619 3337 9626 3348 9655 3370 9641 TIME...MOT...LOC 2152Z 348DEG 7KT 3353 9635 $$ 82/JLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:37 PM CDT, 51 minutes earlier.
Area forecast discussion, Jul 27, 3:37 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 337 PM CDT FRI JUL 27 2012 .DISCUSSION... A SHEAR AXIS WILL REMAIN IN PLACE FROM SOUTHWEST TEXAS TO THE LOWER MISSISSIPPI VALLEY THIS EVENING. ALTHOUGH LARGE SCALE FORCING ASSOCIATED WITH THIS FEATURE WILL BE WEAK...THE ATMOSPHERE WILL REMAIN UNSTABLE AND VIRTUALLY UNCAPPED LATE THIS AFTERNOON. THEREFORE...EXPECT DIURNALLY DRIVEN ISOLATED THUNDERSTORMS THROUGH SUNSET. ANY STORM THAT DOES DEVELOP WILL HAVE A POTENTIAL TO PRODUCE DAMAGING DOWNBURST WINDS. THUNDERSTORM CHANCES WILL BE ON THE DECREASE THE REMAINDER OF THE WEEKEND THROUGH NEXT WEEK AS LARGE SCALE SUBSIDENCE INCREASE WITH BUILDING UPPER LEVEL HIGH PRESSURE. ALTHOUGH AN ISOLATED STORM CANNOT BE RULED OUT ANY AFTERNOON FOR THE NEXT FEW DAYS...COVERAGE WILL BE MUCH TOO LIMITED TO INCLUDE ANY MORE THAN A 10 PERCENT POP. THE BUILDING HIGH PRESSURE WILL ALSO BRING WARMER TEMPERATURES TO NORTH TEXAS THE NEXT SEVERAL DAYS WITH AFTERNOON HIGHS AT OR JUST ABOVE 100 DEGREES. MIXING OF DRY AIR SHOULD KEEP HEAT INDEX VALUES THE NEXT FEW AFTERNOONS CLOSE TO THE ACTUAL TEMPERATURE. HOWEVER...THE URBAN HEAT ISLAND AROUND THE METROPLEX SHOULD KEEP TEMPERATURES JUST A FEW DEGREES WARMER AND HEAT INDEX CRITERIA SHOULD BE MET. FOR NOW...WE WILL ISSUE A HEAT ADVISORY FOR TARRANT AND DALLAS COUNTY FOR SATURDAY AND SUNDAY. IT IS POSSIBLE THAT THE HEAT ADVISORY MAY NEED TO BE EXTENDED AND OR EXPANDED EARLY NEXT WEEK IF LOW LEVEL MOISTURE INCREASES AS ADVERTISED BY THE GFS. THE UPPER PATTERN SHOWS VERY LITTLE CHANGE THROUGH THE FIRST WEEK OF AUGUST SO HOT AND RAIN-FREE WEATHER WILL LIKELY CONTINUE. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 99 79 102 80 / 10 5 0 0 0 WACO, TX 77 101 76 101 79 / 10 5 0 0 0 PARIS, TX 75 99 75 99 76 / 20 5 0 5 0 DENTON, TX 76 101 76 102 78 / 20 5 0 0 0 MCKINNEY, TX 74 99 76 101 76 / 20 5 0 0 0 DALLAS, TX 80 100 81 101 82 / 10 5 0 0 0 TERRELL, TX 76 99 76 100 77 / 10 5 0 0 0 CORSICANA, TX 75 99 76 99 77 / 10 5 0 0 0 TEMPLE, TX 75 99 75 100 76 / 10 5 0 0 0 MINERAL WELLS, TX 76 101 77 102 77 / 10 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 7 AM SATURDAY TO 8 PM CDT SUNDAY FOR TXZ118- 119. && 75/79
Hazardous weather outlook, Jul 27, 3:38 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 338 PM CDT FRI JUL 27 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281300- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 338 PM CDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS AFTERNOON...AND GENERALLY NORTH OF A LINE FROM GUNSIGHT IN SOUTHERN STEPHENS COUNTY TO COMO IN SOUTHERN HOPKINS COUNTY THIS EVENING. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF DAMAGING OUTFLOW WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A HEAT ADVISORY IS IN AFFECT FOR THE DALLAS AND TARRANT COUNTIES SATURDAY THROUGH SUNDAY FOR EXCESSIVE HEAT. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH EARLY EVENING.
In the hours before
Local storm report, Jul 27, 2:23 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT FRI JUL 27 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM LIGHTNING 2 NE BOWIE 33.59N 97.83W
07/26/2012 MONTAGUE TX AWOS
THE AUTOMATED WEATHER STATION NEAR BOWIE (K0F2) WAS
STRUCK BY LIGHTNING AND DAMAGED.Special weather statement, Jul 27, 4:00 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT FRI JUL 27 2012 TXZ091-272130- MONTAGUE TX- 400 PM CDT FRI JUL 27 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... MONTAGUE COUNTY AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF NOCONA...MOVING NORTHWEST AT 5 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA AND BELCHERVILLE. PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3378 9748 3349 9749 3365 9795 3394 9775 TIME...MOT...LOC 2100Z 119DEG 5KT 3373 9767 82/JLD
Special weather statement, Jul 27, 4:15 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CDT FRI JUL 27 2012
TXZ093-094-272145-
FANNIN TX-GRAYSON TX-
415 PM CDT FRI JUL 27 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FANNIN COUNTY
SOUTHEASTERN GRAYSON COUNTY
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF BONHAM...MOVING SOUTH AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...TOM BEAN AND
WHITEWRIGHT.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3365 9619 3336 9627 3336 9629 3345 9658
3371 9645
TIME...MOT...LOC 2115Z 020DEG 3KT 3356 9634
82/JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:15 PM CDT | Special Weather Statement | FWD | Stephens | 30 min |
| Jul 26, 7:23 PM CDT | Special Weather Statement | FWD | Lamar | 22 min |
| Jul 26, 7:39 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 51 min |
| Jul 27, 3:46 PM CDT | Heat Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 38 more | 10 days |
| Jul 27, 4:00 PM CDT | Special Weather Statement | FWD | Montague | 30 min |
| Jul 27, 4:15 PM CDT | Special Weather Statement | FWD | Fannin | 30 min |
| Jul 27, 5:17 PM CDT | Special Weather Statement | FWD | Grayson | 28 min |
| Jul 27, 5:46 PM CDT | Special Weather Statement | FWD | Grayson | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.